Kentucky, 2008Damaging Wind in Kentucky, January 8, 2008
January 8, 2008 · NWS LMK · 1 event in 1 county or zone
A cold front coupled with strong upper level support set off isolated thunderstorms with damaging winds in the Louisville Metropolitan area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front coupled with strong upper level support set off isolated thunderstorms with damaging winds in the Louisville Metropolitan area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 8, 10:08 PM EST, 16 minutes earlier.
Area forecast discussion, Jan 8, 10:08 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1008 PM EST TUE JAN 8 2008
.MESO/EVENING UPDATE...
WITH INCREASING JET ALONG BASE OF SHORTWAVE TROUGH...STORM
PREDICTION CENTER HAS ISSUED A TORNADO WATCH UNTIL 09Z FOR JEFFERSON
COUNTY INDIANA...AND AREAS EAST OF OLDHAM/SHELBY COUNTIES...NOT
INCLUDING LEX NOR SDF. ISOLATED THREAT FOR DAMAGING WINDS AND
POSSIBLY A TORNADO WILL CONTINUE WITHIN THE WATCH AREA. PREVIOUS
TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE.
NEW WCN OUT...AND NEW GRIDS/ZONES BEING SENT SHORTLY.
&&
.PREVIOUS DISCUSSION...
MESO UPDATE...
CURRENTLY...MAIN PRESSURE TROUGH IS LOCATED FROM ROUGHLY PAOLI
INDIANA...SE TOWARD TELL CITY INDIANA...WHERE THE NEXT LINE OF
SHOWERS/STORMS RESIDES (SYNOPTIC TEMPERATURE FRONT IS EVEN FURTHER
WEST). THIS IS PRODUCING WIND GUSTS OF 40-45 MPH AND VERY HEAVY
RAINFALL (FLASH FLOOD WARNING FOR DUBOIS/ORANGE CONTINUES UNTIL
930 PM EST). THIS LINE HAS NOT INCREASED IN STRENGTH TOO MUCH OVER
THE LAST HOUR...BUT WITH LOW- LEVEL JET OF 60+ KNOTS FROM
SHORTWAVE MOVING THROUGH...COULD SEE INTENSIFICATION IN THE FORM
OF BOWING SEGMENTS. WILL SEE IF SPC ISSUES A SECOND WATCH IN PLACE
OF AND FURTHER EAST OF CURRENT WATCH. MAIN THING WORKING AGAINST
THIS LINE IS THE LACK OF INSTABILITY...THOUGH SFC LIS FROM ZERO
TO -1 ARE PRESENT AHEAD OF THIS LINE VIA LAPS/MSAS ANALYSES.
FURTHER EAST AND SOUTH...CONVECTION MOVING NEWD FROM TENNESSEE
INTO S-CNTRL AND CENTRAL KY SEEMS TO BE WEAKENING. SO OTHER THAN A
HEAVY RAINFALL AND 30-40 MPH WIND THREAT...SO NOT SEE A REAL
SVR/TOR THREAT WITH THIS MASS OF RAIN.
OVER THE NEXT 2-3 HOURS...THE MAIN THREAT OF ISOLATED DAMAGING
WINDS/TOR THREAT SEEMS TO BE WITH THE PRESSURE TROUGH CURRENTLY
OVER OUR NWRN CWA.
OTHERWISE...WILL ADJUST POPS FOR CURRENT TRENDS...AND WAIT ON SPC
TO SEE IF ANOTHER WATCH WILL COME OUT FOR SRN IN AND NRN KY. WILL
ALSO CONTINUE WIND ADVISORY THROUGH 7AM EST FOR THE ENTIRE CWA AS
UPSTREAM GRADIENT WINDS ARE RANGING FROM 35-45 KTS (NOT ASSOCIATED
WITH CONVECTION). TEMPS WILL ALSO PLUMMET BEHIND THE FROPA. IT IS
POSSIBLE THAT THE FAR ERN CWA COULD SEE WEDNESDAY HIGHS JUST
AFTER MIDNIGHT...DEPENDING ON FROPA TIMING.
WILL UPDATE ZONES/GRIDS BEFORE 10 PM EST.
UPDATE AT 8PM EST...
DEW POINTS HAVE INCREASED 1 TO 2 DEGREES FROM CKV THRU OWB OVER
THE PAST HOUR. BNA HAS ISSUED A COUPLE OF SVR IN LEWP LINE
SEGMENTS NEAR THE TN RIVER. WIND GUSTS CONTINUE TO HOVER AROUND 30
MPH WITH SDF THE STRONGEST AT 38 MPH. STRONGEST INSTABILITY IS
ACROSS THE MAGNOLIA STATE INTO SW TN...MAINLY SOUTH OF I 40.
LTG DATA SHOWS 2 STRIKES IN LOUISVILLE METRO...WITH BULK OF THE
ACTIVITY IN SW TN AND MS.
ONE LAST TIDBIT...ASOS AT LOU TEMPERATURE IS ERRONEOUS AND WILL BE
REPAIRED WED AM.
SHORT-TERM (TONIGHT AND WEDNESDAY)...
MAIN FORECAST CONCERNS FOCUS AROUND THE STRONG COLD FRONT THAT WILL
MOVE ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THE
TONIGHT PERIOD.
THE ENTIRE AREA IS IN A SLIGHT CHANCE FOR SEVERE AND AS OF 19Z THE
NORTHERN AND WESTERN PARTS OF THE FORECAST AREA ARE IN A TORNADO
WATCH UNTIL 03Z. ALSO A WIND ADVISORY IS IN EFFECT FOR STRONG GUSTS
WITH GRADIENT WINDS FOR TONIGHT.
A MID LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT
MOVES TO THE EAST AND THIS ALONG WITH A STRONG COLD FRONT MOVING
EAST OUT OF MISSOURI WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS
ACROSS THE AREA TONIGHT. THE MAIN THREAT EARLY THIS EVENING WILL BE
OVER THE WEST HALF OF THE FORECAST AREA. THE STORMS WILL MOVE INTO
AREAS EAST HALF OF THE FORECAST AREA LATER IN THE EVENING. THE
INSTABILITY WITH THIS SYSTEM IS WEAK BUT THE SHEAR IS STRONG ENOUGH
TO TRIGGER AT LEAST SOME SEVERE STORMS.
THE MAIN AREA OF SHOWERS WILL END SHORTLY AFTER THE FRONT PUSHES
THROUGH. WINDS WILL REMAIN GUSTY BEHIND THE FRONT WITH GUSTS
DIMINISHING AROUND DAYBREAK AS THE LOW CONTINUES TO MOVE OFF TO THE
NORTHEAST.
HIGH PRESSURE WILL MOVE INTO THE AREA DURING THE DAY ON WEDNESDAY
WITH CLOUDS DECREASING. TEMPERATURES WILL BE SOME 10 TO 15 DEGREES
COOLER ON WEDNESDAY THAN THE RECORD HIGHS RECORDED TODAY.
&&
.AVIATION (00Z TAFS)...
...SIGNIFICANT AVIATION CONCERN FOR THE NEXT SIX HOURS...
PRE-FRONTAL LINE OF SHOWERS/STORMS STRETCHES FROM IND...TO WEST OF
SDF...TO WEST OF BWG. THIS IS MOVING NEWD...AND WILL AFFECT THE SDF
AND BWG TAF SITES WITHIN THE NEXT HOUR...AND THE LEX TAF SITE MOST
LIKELY AFTER 01Z...MAYBE LATER. VSBYS DOWN TO ONE MILE OR
LESS...HEAVY RAINFALL...AND LOW VFR/HIGH MVFR CIGS WILL BE POSSIBLE.
GUSTY SW WINDS WILL ALSO CONTINUE IN AND OUTSIDE OF
CONVECTION...THOUGH T-STORMS MAY BE ABLE TO PRODUCE WSW WIND GUSTS
OVER 40 KTS. WILL LEAVE THIS OUT OF THE TAFS AT THIS TIME...BUT WILL
CONTINUE THE NON-CONVECTIVE WIND GUSTS OF AROUND 30 KTS FOR ROUGHLY
SIX MORE HOURS.
MAIN FRONT IS FURTHER WEST IN S-CNTRL IL...JUST REACHING FAR WRN KY.
THIS COULD BRING A SECONDARY LINE OF SHRA/TSRA THROUGH THE TAF
SITES...WITH ALL PRECIP LIKELY EXITING CENTRAL KY TO THE EAST BY
06-08Z. GRADIENT WINDS WILL VEER AROUND TO THE NW BEHIND THE FRONT
AND CONTINUE TO BE GUSTY TOWARD 08-10Z. HIGH MVFR CIGS MAY CONTINUE
UNTIL THEN AS WELL...WITH CLEARING 12Z AND LATER. WINDS WILL WANE
WITH TIME BETWEEN 12-18Z WED.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR INZ076>079-
083-084-089>092.
&&
SHORT-TERM...MBS
UPDATES......JDG/AL
AVIATION.....ALHazardous weather outlook, Jan 8, 10:20 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EST TUE JAN 8 2008
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1020 PM EST TUE JAN 8 2008 /920 PM CST TUE JAN 8 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. WIND
GUSTS...NOT RELATED TO THUNDERSTORMS...OF 40 TO 50 MPH ARE EXPECTED
BOTH AHEAD AND BEHIND THE FRONT. A WIND ADVISORY CONTINUES IN
EFFECT. THE STRONG WINDS WILL BE A HAZARD TO TRAVELERS...SO USE
CAUTION WHILE DRIVING OVERNIGHT.
A TORNADO WATCH IS IN AFFECT FOR PARTS OF SOUTHEAST INDIANA AND
NORTHEAST KENTUCKY...EAST OF A LINE FROM LOUISVILLE TO SCOTTSBURG
INDIANA. WIND IS THE PRIMARY SEVERE WEATHER THREAT WITH AN ISOLATED
TORNADO POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF WIND DAMAGE OVERNIGHT
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE OR LOCAL LAW
ENFORCEMENT.
DK
In the hours before
Special weather statement, Jan 8, 7:59 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 PM EST TUE JAN 8 2008
INZ078-079-090>092-KYZ024>036-038>040-045>047-053>055-061>065-
070>077-081-090200-
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BOYLE KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
CUMBERLAND KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...DANVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
BURKESVILLE
759 PM EST TUE JAN 8 2008 /659 PM CST TUE JAN 8 2008/
MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS MUCH OF SOUTH CENTRAL
INDIANA AS WELL AS CENTRAL KENTUCKY THROUGH 9 PM EST. RAIN TOTALS
UP TO ONE INCH AS WELL AS 30 TO 40 MILE AN HOUR WIND GUSTS ARE
EXPECTED. MOTORISTS SHOULD BE ALERT TO PONDING OF WATER ON
ROADWAYS AS WELL AS SUDDEN DROPS IN VISIBILITY.
RL
Special weather statement, Jan 8, 8:34 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EST TUE JAN 8 2008
KYZ071>076-090230-
ALLEN-BARREN-METCALFE-MONROE-SIMPSON-WARREN-
734 PM CST TUE JAN 8 2008
...NARROW LINE OF THUNDERSTORMS OVER SOUTH CENTRAL KENTUCKY...
AT 727 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
NARROW LINE OF THUNDERSTORMS ALONG A LINE FROM 5 MILES SOUTHEAST OF
BOWLING GREEN TO THE TOWN OF RAPIDS IN SOUTHEAST SIMPSON COUNTY. THE
LINE WAS MOVING NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE HALF
INCH TO ONE INCH PER HOUR...AND STRONG WIND GUSTS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR SCOTTSVILLE BY 750 PM CST.
NEAR GLASGOW BY 800 PM CST.
NEAR TOMPKINSVILLE BY 825 PM CST.
NEAR EDMONTON BY 830 PM CST.
USE EXTRA CAUTION IF DRIVING AND WATCH FOR REDUCED VISIBILITIES IN
HEAVY RAIN. ALSO WATCH FOR PONDING OF WATER ON ROADS AND LOW LYING
AREAS.
TWF
Special weather statement, Jan 8, 8:35 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM EST TUE JAN 8 2008
INZ076-077-083-090215-
DUBOIS-ORANGE-WASHINGTON-
835 PM EST TUE JAN 8 2008
...STORMS WITH STRONG WINDS MOVING ACROSS SOUTHERN INDIANA...
AT 835 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM DUBOIS COUNTY INTO
NORTHWEST ORANGE COUNTY. THE LINE WILL SINK SOUTHEAST WHILE
INDIVIDUAL STORMS RACE NORTHEAST AT 50 MPH.
IF YOU LIVE IN PAOLI AND CAMPBELLSBURG INDIANA...YOU CAN EXPECT A
PERIOD OF HEAVY RAIN...ACCOMPANIED BY WIND GUSTS AROUND 40 MPH
THROUGH 915 PM EST.
USE EXTRA CAUTION IF DRIVING AND WATCH FOR REDUCED VISIBILITIES IN
HEAVY RAIN. ALSO WATCH FOR PONDING OF WATER ON ROADS AND LOW LYING
AREAS.
DK
Special weather statement, Jan 8, 9:08 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 PM EST TUE JAN 8 2008
INZ084-089-KYZ023-090315-
CRAWFORD IN-PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...HAWESVILLE
908 PM EST TUE JAN 8 2008 /808 PM CST TUE JAN 8 2008/
...STORMS WITH STRONG WINDS MOVING ACROSS PARTS OF SOUTHERN
INDIANA...
AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM HANCOCK COUNTY IN
KENTUCKY INTO PERRY AND CRAWFORD COUNTIES IN INDIANA. THE LINE
WILL SINK SOUTHEAST WHILE INDIVIDUAL STORMS RACE NORTHEAST AT 50
MPH.
IF YOU LIVE IN TELL CITY AND ENGLISH INDIANA...YOU CAN EXPECT A
PERIOD OF HEAVY RAIN...ACCOMPANIED BY WIND GUSTS AROUND 40 MPH
THROUGH 945 PM EST.
USE EXTRA CAUTION IF DRIVING AND WATCH FOR REDUCED VISIBILITIES IN
HEAVY RAIN. ALSO WATCH FOR PONDING OF WATER ON ROADS AND LOW LYING
AREAS.
DK
Special weather statement, Jan 8, 9:52 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EST TUE JAN 8 2008
KYZ033>043-045>049-054>057-064>067-075>078-081-082-090445-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
952 PM EST TUE JAN 8 2008 /852 PM CST TUE JAN 8 2008/
...RAIN AND GUSTY WINDS LATE THIS EVENING OVER EAST CENTRAL AND
PARTS OF SOUTH CENTRAL KENTUCKY...
AN AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL
PUSH NORTHEAST AT AROUND 50 MPH BETWEEN 10 PM AND MIDNIGHT EST (9
PM AND 11 PM CST) OVER ALL OF EAST CENTRAL KENTUCKY AND EASTERN
SECTIONS OF SOUTH CENTRAL KENTUCKY. THIS INCLUDES LEXINGTON
FRANKFORT COLUMBIA DANVILLE RICHMOND WINCHESTER AND
CAMPBELLSVILLE.
THE RAIN WILL BE WIND SWEPT AT TIMES WITH WINDS GUSTING TO BETWEEN
30 AND 40 MPH. THE RAIN WILL CAUSE PONDING OF WATER ON ROADS AND
LOW LYING AREAS. RAINFALL AMOUNTS OF ONE QUARTER TO LOCALLY AROUND ONE
INCH WILL OCCUR THROUGH MIDNIGHT.
THE COMBINATION OF RAIN AND GUSTY WINDS WILL MAKE DRIVING
HAZARDOUS LATE THIS EVENING. SLOW DOWN AND USE EXTRA CAUTION.
TWF
Special weather statement, Jan 8, 9:58 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EST TUE JAN 8 2008
INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-090500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-
HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
958 PM EST TUE JAN 8 2008 /858 PM CST TUE JAN 8 2008/
...COLD FRONT APPROACHES WITH STRONG WINDS...
A STRONG COLD FRONT WILL MOVE THROUGH THAT PART OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY WEST OF INTERSTATE 65 BY MIDNIGHT
EST.
THE FRONT WILL BE ACCOMPANIED BY SHOWERS AND WINDS GUSTING FROM 40
TO 50 MPH FROM THE SOUTH AHEAD OF THE FRONT WITH A SHIFT TO THE
WEST BEHIND THE FRONT AND SIMILAR WIND GUST SPEEDS.
THE COMBINATION OF RAIN AND GUSTY WINDS WILL MAKE DRIVING
HAZARDOUS TONIGHT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW
DOWN AND USE EXTRA CAUTION.
DK
Thunderstorm Wind, Jefferson
- When
- January 8, 10:24 PM EST to 10:27 PM EST
- Where
- Jefferson County, 1.14 mi NNE of Shively to 1.39 mi NW of Audubon Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.195, -85.810
Power lines were downed in Shively and along Preston Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, January 8 to 11, 20082 deaths · 1 injured · $3.7 million · 12 events
- Tornadoes and Hail in Arkansas, January 8, 20081 death · 2 injured · $5.5 million · EF2 · 14 events
- Flash Flooding and Flooding in Illinois, January 8 to 11, 20081 death · 1 injured · $6.0 million · 14 events
- Flash Flooding and Flooding in Indiana, January 8 to 10, 20081 death · $3.4 million · 8 events
- Flooding in Indiana, January 8 to 23, 2008$13 million · 26 events
- Tornadoes and Hail in Mississippi, January 8, 20081 injured · $886,000 · EF1 · 33 events
- Tornadoes and Flash Flooding in Tennessee, January 8, 2008$300,000 · EF1 · 16 events
- Tornadoes and Hail in Arkansas, January 8, 2008$240,000 · EF1 · 10 events
- Tornado and Flood in Missouri, January 8, 2008$255,000 · EF1 · 3 events
- High Wind and Strong Wind in Kentucky, January 8 to 9, 2008$177,000 · 52 kt wind · 27 events
- Lightning Strike and Strong Wind in Texas, January 8, 20082 injured · $201,000 · 2 events
- Flash Flooding in Indiana, January 8 to 9, 2008$130,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71901.